I had voluma 2 weeks ago, and still have bruises, like old blood inside. What can I do?

I had voluma done about 2 weeks ago, I still have the bruising and on of the bruises is like old blood inside. What to do?? please tell me. Thanks

Doctor Answers 6

PDL and Plato's Bruise Balm for Voluma bruising

Our office specializes in Voluma injections. For the bruising, use warm packs and apply Plato's Medicinals Bruise Balm to help with the swelling and bruising. PDL laser may also help. 

Best, 
DR. Karamanoukian 
Los Angeles


Los Angeles Plastic Surgeon
4.8 out of 5 stars 94 reviews

Bruising 2 weeks post Voluma

Hard to say without photos.  Some folks will bruise with placement of Voluma.  This is especially true of patients who have consumed aspirin, ibuprofen, St. John's wart, gingko, Vit. E, and/or a host of other things known to promote bruising.  It sounds by history that you may have a bruise that is still resolving itself.  Our office likes arnica, (an herbal supplement).  Please tell your experienced injector your concerns.

Jeffrey J. Roth, MD, FACS
Las Vegas Plastic Surgeon
4.6 out of 5 stars 16 reviews

Bad bruises two weeks after Voluma

You can post photos so we can help more. But bruising and swelling are the two most common "side effects" from any fillers. While bruising is less common with Voluma, it can still occur in some people, especially if you took (or are taking) aspirin or similar meds, fish oils, etc. Arnica will sometimes help with bruising and swelling. You can always return to your injector for advice too. Sometimes we treat people with Laser Genesis for bruising and that helps break up the blood there and helps bruises go away faster. But really, with some people it's just a matter of time and patience.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

I had voluma 2 weeks ago, and still have bruises, like old blog inside. What can I do?

This completely depends on the patient and the details of the injection. If a patient is on any sort of blood thinner including NSAIDS, Aspirin or some over the counter herbal vitamins they will bruise easier than other patients. Also, volume requires a deeper injection with sometimes aggressive molding of the product which can lead to some trauma in the area where it is injected. I don't know if your particular situation is normal since you did not post any photos, but you should see your PS and make sure that everything is okay.

Post Voluma Bruising, what Do I Do?

I suggest posting photos to see if we can give proper advice.  It is not normal to have "bruises" two weeks after fillers.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 168 reviews

Voluma and bruising

Voluma is a fabulous product and usually has little or no bruising. I would return to the physician who injected me if there was still bruising. Please return there. Perhaps the physician can V-Beam the area if it is just bruised. For the best cosmetic results please consult a board certified dermatologist with experience with Voluma and facial cosmetic injections. 

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.